Let me start off by saying I am ridiculously, irrationally terrified.
My cardiologist diagnosed me with SVT after only 18 hrs of holter monitoring. He decided to put me on a medication when I told him I didn't think that was best because I tend to react weird to medications. I also wanted to try other options first. He has me on Diltiazem 60 mg 2c daily. At first it was terrible, everyday I felt horrible, had chest pains, headaches, nausea..etc. Then after almost two months I started to feel a little bit better (I think my body was finally getting used to it. And my resting pulse was in the 80s instead of 90s. Last week I had to go to the ER because of Gastric problems. While I was there they wouldn't let me take my dose. So when I got home I took it asap. But ever since then my heart has been speeding up and slowing way down. (I'm still taking the CCB regularly) but at night whether I'm awake or trying to fall asleep my pulse drops drastically. The first time it hit 19BPM, the second time 49BPM. The other day it was 32BPM and tonight it hit 11BPM. I have talked to my cardiologist on the phone and he basically told me to suffer through it until my next appointment which is OCT 4th!! *** suffer through it? I am terrified of sleeping because I think I won't wake up. Any siggestions/advice?
I honestly don;t have any idea if anything I consume has calcium, I've never given it much thought. I don;t take any supplements/vitamins or anything like that. The only other medicine I take is Levothyroxine .5 mg for Hypothyroidism
... The only other medicine I take is Levothyroxine .5 mg for Hypothyroidism
There are warnings about the interaction between Levothyroxine and calcium. So..... Levothyroxine messes with the calcium in your body and the CCB messes with the calcium in your body.
You might consider checking with your doctor regarding the safety of taking both the CCB and Levothyroxine. If your doctor says that it is OK to take both meds, you might consider asking him if it would be OK to take the meds three hours apart from each other. Hopefully you have a doctor that has some understanding and knowledge about the medications he prescribes.
If your problems with Bradycardia persist, perhaps your doctor could consider a different type of heart medicine other than the CCB.
CHF, A-fib, HBP, Insulin Resist & Asthma much better
⇒ I avoid common ordinary but unhealthy household items
⇒ Balanced, healthy diet
⇒ I alter my Circadian Rhythm
⇒ I LOVE COREG!
I dont take a CCB but do take bb's and quite a few other meds. I was told to take my L-Thyroxine (synthroid) 30 minutes before a meal or 2 hours after and then to take it at night - so I try and take it at least 2 hours after dinner. I'll see how this new way at night has been working next Friday after my new blood work gets done.
how are you taking your HR? is it with a bp/hr monitor or with your fingers? if it's a monitor it may have a problem but if it's your fingers it could be the pulse that's causing you to feel like it's that low
either way, def ask your dr maybe he'll switch meds because it sounds like the meds may be making your hr drop too low; different meds have done this to me also - a switch of dosage or meds helped
Wow, I didn't even know that about the Levothyroxine interaction. I spent the day at the hospital on wednesday being monitored and spent the next 48 hrs with a holter monitor. They said My pulse was dropping down to the 50s/40s. I see my Cardiologist on the 4th and we're definitely going to have to work some things out. Thank you for the advice.